MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 3F SINGLE-LUMEN PICC WITH STIFFENING STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 3F SINGLE-LUMEN PICC WITH STIFFENING STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the central venous catheter presented wrinkle and perforation upon removal of the guidewire, after insertion, with application of all the manufacturer's recommendations and insertion technique; two occurrences in the same patient, in jugular vein puncture.The notifier informs, in the investigation, that they infused the solution before, and everything was fine, they pulled the guidewire before cutting the catheter to the indicated size, but at the end of insertion, at the time of removal of the guidewire, the incident occurred, repeating it.Similarly when inserting the second catheter.This report addresses the first device.Note: interview with the initial notifier to assess this occurrence, the same professional who inserted the catheters: two cases in the same patient, following each other; gave up trying again and punctured a peripheral vein with a short catheter.Sent to consult the neonatal icu team to evaluate performance, where they corroborate the information on the poor performance of this catheter, with a negative opinion in the unit.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redp2683 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility in (b)(6).

Brand Name
PER-Q-CATH PLUS 3F SINGLE-LUMEN PICC WITH STIFFENING STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14465963
Report Number3006260740-2022-01899
Device Sequence Number20059629
Product Code LJS
UDI-Device Identifier00801741074837
UDI-Public(01)00801741074837
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue Number4132105
Device Lot NumberREDP2683
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown